EconPapers    
Economics at your fingertips  
 

Linear Approximations of Probability Density Functions

Lee S. McDaniel, Andrew G. Glen and Lawrence M. Leemis ()
Additional contact information
Lee S. McDaniel: Loiusiana State University
Andrew G. Glen: The Colorado College
Lawrence M. Leemis: The College of William and Mary

Chapter 10 in Computational Probability Applications, 2017, pp 119-132 from Springer

Abstract: Abstract We develop a method for approximating the PDF of a continuous random variable with a piecewise-linear function. Four algorithms for choosing the endpoints of the linear segments are compared. The approximation is applied to estimating the convolution of two independent random variables.

Keywords: Convolutions; Optimization (search for similar items in EconPapers)
Date: 2017
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:isochp:978-3-319-43317-2_10

Ordering information: This item can be ordered from
http://www.springer.com/9783319433172

DOI: 10.1007/978-3-319-43317-2_10

Access Statistics for this chapter

More chapters in International Series in Operations Research & Management Science from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:isochp:978-3-319-43317-2_10